Georgia, 2007

Hail and Damaging Wind in Georgia, June 4, 2007

June 4, 2007 · NWS JAX · 2 events in 1 county or zone

An upper level trough sparked late afternoon and early evening convection across the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level trough sparked late afternoon and early evening convection across the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 4, 1:50 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT MON JUN 4 2007

.SHORT TERM...IMPULSE ROTATING AROUND EASTERN U.S. UPPER TROUGH
HAS SPARKED AREA OF THUNDERSTORMS OVER OUR AREA WHICH IS NOW
PUSHING OFF THE EAST COAST. MORE NEEDED RAINFALL HAS OCCURRED NEAR
GA-FL BORDER TODAY. ANOTHER VORTICITY MAX PROGGED BY MODELS TO
ROTATE THROUGH ON TUESDAY SO THUNDERSTORMS NEAR GA-FL BORDER
EXPECTED AGAIN. ON WEDNESDAY UPPER TROUGH AXIS WILL SHIFT OFFSHORE
SO EXPECT LOWER POPS AS SUBSIDENCE AND DRYING OCCUR. EAST COAST
SEABREEZE SHOULD FORM ON WEDNESDAY AS WESTERLY FLOW WEAKENS.
TEMPERATURES WILL WARM INTO THE LOWER 90S AS UPPER RIDGE STARTS
TO BUILD OVER AREA ON WEDNESDAY.

.LONG TERM...SUMMER PATTERN EXPECTED WITH SUBTROPICAL RIDGE IN
VICINITY WITH SURFACE RIDGE TO THE SOUTH. LIGHT SW WINDS WILL MEAN
SEABREEZE FRONTS MOVING INLAND WITH SCATTERED PM CONVECTION. POPS
AND TEMPS SHOULD BE NEAR CLIMO.

&&

.AVIATION...TEMPO MVFR CONDITIONS STILL POSSIBLE THRU THE EVENING
DUE TO SHOWERS AND TSTMS...ALTHO COVERAGE HAS LESSENED. LOW-LEVEL
WINDS WILL STAY UP ENUF TO PREVENT FOG TONIGHT...ALTHO SOME
LOW CIGS ARE POSSIBLE...MAINLY AT KGNV. ALSO...LOW-LEVEL WIND
SHEAR IS EXPECTED AFTER MIDNIGHT AT KJAX...KSSI...AND KCRG.

&&

.MARINE...HAVE HOISTED A SHORT DURATION SMALL CRAFT ADVISORY FOR
THE N 2 OFFSHORE LEGS THRU TUE MORNING. OTHERWISE...NO HEADLINES
EXPECTED. MARINERS WILL NEED TO REMAIN ALERT AGAIN TUE FOR MORE
TSTMS MOVING OFFSHORE.

&&

.FIRE WX...INCREASED LOW-LEVEL MOISTURE AND SCATTERED SHOWERS AND TSTMS
SHOULD PRECLUDE FIRE WX HEADLINES FOR MUCH OF THE WEEK. HOWEVER...
SLIGHTLY DRIER CONDITIONS ON WED WILL LEAD TO RH VALUES DROPPING INTO
THE UPPER 30 PERCENT RANGE. ATTM...NO HEADLINES ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  90  68  93 /  20  40  30  20
SSI  74  86  73  88 /  20  30  30  30
JAX  70  90  69  93 /  20  40  30  20
SGJ  72  88  71  89 /  20  30  20  20
GNV  70  89  70  92 /  20  40  20  30
OCF  70  90  69  92 /  20  20  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM THIS EVENING THRU TUESDAY MORNING FOR
     ALTAMAHA SOUND GA TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE.

&&

ZIBURA/CARROLL/KEEGAN
Hazardous weather outlook, Jun 4, 2:35 AM EST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT MON JUN 4 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
335 AM EDT MON JUN 4 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS EXPECTED TODAY
AND TUESDAY...

.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE THIS EVENING...ACROSS ALL OF SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA ALONG THE I-10 CORRIDOR. ISOLATED THUNDERSTORMS WILL BECOME
STRONG TO POSSIBLY SEVERE...WITH DAMAGING WIND GUSTS THE MAIN
THREAT...ALTHOUGH SOME HAIL WILL BE POSSIBLE AS WELL.

.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING THUNDERSTORMS FROM THE WEST THIS AFTERNOON WILL PUSH
INTO THE COASTAL WATERS WITH ISOLATED STORMS PRODUCING WIND GUSTS
OVER 35 KNOTS.

.FIRE AND SMOKE IMPACT...
SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH WEST TO
SOUTHWEST WINDS PUSHING SMOKE TO THE EAST OF THE FIRES. RESIDENTS
ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH
RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS
WITH THICK SMOKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
THROUGH THE WEEKEND...WITH ISOLATED STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

In the hours before

Special weather statement, Jun 4, 10:37 AM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1137 AM EDT MON JUN 4 2007

FLZ020-022-023-GAZ150-163-041600-
BAKER-CLINCH-COLUMBIA-HAMILTON-WARE-
1137 AM EDT MON JUN 4 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BAKER...NORTHERN COLUMBIA...EASTERN HAMILTON...SOUTHERN CLINCH AND
SOUTHERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL NOON EDT...

AT 1137 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES EAST OF BELMONT...OR 13 MILES
SOUTH OF FARGO...MOVING EAST AT 30 MPH. THESE STRONG THUNDERSTORMS
WILL AFFECT AREAS AROUND BELMONT AND TAYLOR THROUGH NOON EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jun 4, 11:05 AM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT MON JUN 4 2007

FLZ023-024-GAZ164-041635-
BAKER-CHARLTON-NASSAU-
1205 PM EDT MON JUN 4 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...SOUTHERN
CHARLTON AND WESTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 1235 PM EDT...

AT 1205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF TAYLOR...OR 17 MILES
SOUTHEAST OF FARGO...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND TAYLOR AND ST. GEORGE THROUGH
1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL
Special weather statement, Jun 4, 11:37 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1237 PM EDT MON JUN 4 2007

FLZ023>025-GAZ164>166-041715-
BAKER-CHARLTON-COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
1237 PM EDT MON JUN 4 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...
CHARLTON...NASSAU...DUVAL AND CAMDEN COUNTIES FOR STRONG WINDS VALID
UNTIL 115 PM EDT...

AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF FOLKSTON TO 3 MILES NORTHEAST OF BALDWIN...MOVING EAST
AT 30 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
MACCLENNY...HILLIARD...BRYCEVILLE...BALDWIN...ST. GEORGE...
HOMELAND...FOLKSTON...KINGS FERRY...RATLIFF...CALLAHAN AND NORTH
JACKSONVILLE THROUGH 115 PM EDT. GUSTY WINDS OF 40 TO 50 MPH IS
POSSIBLE ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Special weather statement, Jun 4, 3:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT MON JUN 4 2007

FLZ020-GAZ162-042045-
ECHOLS-HAMILTON-
406 PM EDT MON JUN 4 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 445 PM EDT...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF JENNINGS...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JENNINGS AND STATENVILLE THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 4, 3:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT MON JUN 4 2007

GAZ152-042115-
BRANTLEY-
434 PM EDT MON JUN 4 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515
PM EDT...

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF NAHUNTA...OR 5
MILES EAST OF HOBOKEN...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NAHUNTA...ATKINSON AND
WAYNESVILLE THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 4, 3:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT MON JUN 4 2007

GAZ163-042115-
CLINCH-
437 PM EDT MON JUN 4 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...

AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR 8 MILES
NORTHEAST OF STATENVILLE...MOVING EAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Echols

When
June 4, 3:40 PM EST
Where
Echols County, 4.16 mi W of Statenville
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.700, -83.100

Thunderstorm Wind, Echols

When
June 4, 4:00 PM EST
Where
Echols County, 0.91 mi NE of Statenville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.710, -83.020

A Tallahassee based TV Meteorologist relayed a public report that a roof was blown off of a storage shed and numerous large branches and limbs were blown off trees near Statenville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39743, 39739.